Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS Shreveport, LA

January 8, 2016De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 8, 2016, 7:15 PM CST for De Soto Parish, Louisiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2016, 7:15 PM CST (01:15 UTC)
Expired
Jan 8, 2016, 8:00 PM CST
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 43 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 7:35 PM CSTHAIL 13 Nnw Grand Cane, LAMETEOROLOGIST FROM 26TH OPERATIONAL WEATHER SQUADRON REPORTED QUARTER SIZE HAIL ON HWY 171.
Jan 8, 7:35 PM CSTHAIL 1.253 Nnw Grand Cane, LAMETEOROLOGIST FROM 26TH OPERATIONAL WEATHER SQUADRON REPORTED HALF DOLLAR SIZE HAIL ON HWY 171.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

422 
WUUS54 KSHV 090115
SVRSHV
LAC031-090200-
/O.NEW.KSHV.SV.W.0002.160109T0115Z-160109T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CST FRI JAN 8 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 800 PM CST

* AT 715 PM CST...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN
  LOGANSPORT AND STANLEY...OR 12 MILES WEST OF MANSFIELD...MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  MANSFIELD...STONEWALL...LOGANSPORT...SOUTH MANSFIELD...KEACHI...GRAND
  CANE...LONGSTREET...STANLEY...GLOSTER...REEDS STORE...KEAT CHIE...
  FRIERSON...KINGSTON AND KICKAPOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3190 9393 3191 9392 3191 9394 3199 9403
      3215 9400 3223 9389 3230 9382 3232 9373
      3227 9362 3205 9368 3190 9390
TIME...MOT...LOC 0114Z 206DEG 23KT 3199 9392 

HAIL...1.25IN
WIND...<50MPH
 
$$

15
1 follow-up statement
968 
WWUS54 KSHV 090146
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CST FRI JAN 8 2016

LAC031-090200-
/O.CON.KSHV.SV.W.0002.000000T0000Z-160109T0200Z/
DE SOTO LA-
746 PM CST FRI JAN 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR WESTERN DE SOTO PARISH...

AT 746 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
STONEWALL...OR 9 MILES NORTHWEST OF MANSFIELD...MOVING NORTHEAST AT
30 MPH. QUARTER SIZE HAIL WAS REPORTED 3 MILES NORTHWEST OF GRAND
CANE AROUND 735 PM. ANOTHER STRONG THUNDERSTORM WAS INDICATED OVER
NORTHEAST SHELBY COUNTY ABOUT 7 MILES NORTHEAST OF CENTER...AND WILL
MOVE INTO SOUTHWEST DESOTO PARISH IN THE NEXT FEW MINUTES. THIS
STORM MAY ALSO BECOME SEVERE...AND PRODUCE LARGE HAIL. 

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...STONEWALL...LOGANSPORT...SOUTH MANSFIELD...KEACHI...GRAND
CANE...LONGSTREET...STANLEY...GLOSTER...REEDS STORE...KEAT CHIE...FRIERSON...
KINGSTON AND KICKAPOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3190 9393 3191 9392 3191 9394 3199 9403
      3215 9400 3223 9389 3230 9382 3232 9373
      3227 9362 3205 9368 3190 9390
TIME...MOT...LOC 0142Z 215DEG 26KT 3216 9377 

HAIL...1.75IN
WIND...<50MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 6:26 PM CST, 49 minutes earlier.

Area forecast discussion, Jan 8, 6:26 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CST FRI JAN 8 2016

.AVIATION...
DESPITE A LOW LVL INVERSION WHICH HAS TRAPPED IFR CIGS AND LOW
VSBYS ACROSS SOUTHERN PORTIONS OF THE AREA...MAINLY AT KLFK AND
KMLU...STEEP ELEVATED INSTABILITY ABOVE THE INVERSION IS ALLOWING
FOR SCATTERED TSTMS TO DEVELOP. THESE CONDITIONS...ALONG WITH
DRIER AIR IN MID LVLS AND LOW FRZG LVLS...IS ENHANCING HAIL
DEVELOPMENT IN THESE STORMS. CONVECTION MAY REMAIN MORE ISOLD
ACROSS NW PORTIONS OF AREA...INCLUDING KTYR...KGGG...AND KTXK.
CONVECTION MOVG NEWD AT 30 TO 40 KTS. MOSTLY LGT SOUTH WINDS AND
WETTING RAINS WILL ALSO ALLOW FOR CONTINUED LOW CIGS AND REDUCED
VSBYS AT REMAINING TERMINAL SITES OVERNIGHT. A STG COLD FRONT WILL
MOVE ACROSS AREA MID TO LATE MORNING ON SATURDAY. WINDS WILL SHIFT
TO THE SW-W...BEFORE SHIFTING AGAIN TO THE WNW THRU THE AFTN
HOURS. WINDS MAY INCREASE TO 15 TO 25 KTS OVER NE TX PORTION OF
THE AREA. LOW POSTFRONTAL STRATOCU MAY HOLD IN PLACES DURG THE
DAY...ALTHOUGH SOME SCATTERING OUT OF LOW CIGS IS POSSIBLE./VII/.

&&

.PREV DISCUSSION... /ISSUED 400 PM CST FRI JAN 8 2016/

UPDATE...
SEVERE THUNDERSTORM WATCH 1 IN EFFECT UNTIL 11 PM FOR DEEP E TX
IN THE LOWER TOLEDO BEND AREA AND NEAR LAKE SAM RAYBURN. WILL
UPDATE TEXT AND GRIDDED FORECASTS ACCORDINGLY. /VIII/.

PREV DISCUSSION... /ISSUED 238 PM CST FRI JAN 8 2016/

DISCUSSION...
MODIFIED ARCTIC CONTINUES TO SPILL SOUTH ACROSS OK THIS FRIDAY
AFTERNOON. A SFC LOW NOW IS CENTERED OVER W TX NEAR KLBB WITH A
WARM FRONT EXTENDING E ACROSS CENTRAL AND E TX THROUGH SRN AR. A
DRY LINE ALSO EXTENDS FROM NEAR THE KDFW METROPLEX THROUGH NEAR
KSAT.

LATEST VISIBLE SATELLITE IMAGERY SHOWS DEVELOPING CUMULUS CLOUDS
ACROSS CENTRAL TX NEAR KAUS AND KTPL. EXPECT CONVECTION TO
CONTINUE DEVELOPING INTO TSTMS THROUGHOUT THIS AFTERNOON AND THEN
MARCH INTO E TX OVERNIGHT.

DURING SATURDAY...THE COLD FRONT MARCHES NW TO SE ACROSS THE
ARKLATEX AND NE LA AND ENDS THE RAINFALL AS WELL.

A CHILLY SUNDAY AND MONDAY THEN ON TAP BUT NO TEMPERATURE RECORDS
EXPECTED...JUST A TYPICAL COLD FEW DAYS DURING THE PEAK OF WINTER
IN MID JANUARY.

LONG RANGE FORECAST MODELS STILL SHOW SW FLOW REDEVELOPING DURING
LATE NEXT WEEK WITH A WET PATTERN TO RETURN. THIS TREND NEEDS TO
CONTINUE BE MONITORED AS AREA RIVERS...LAKES..AND BAYOUS REMAIN
SWOLLEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  51  55  33  45 /  70  30  10  10
MLU  53  62  35  45 /  70  30  10  10
DEQ  46  50  26  42 /  60  40  10  10
TXK  49  52  29  42 /  60  40  10  10
ELD  49  57  30  44 /  70  50  10  10
TYR  48  50  30  44 /  60  20  10  10
GGG  49  52  30  44 /  60  20  10  10
LFK  50  56  32  48 /  70  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jan 8, 11:17 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CST FRI JAN 8 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1117 AM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG THUNDERSTORMS CAPABLE OF PRODUCING HAIL MAY DEVELOP ACROSS
EAST TEXAS DURING LATE THIS AFTERNOON AND THEN BECOME MORE
WIDESPREAD DURING THIS FRIDAY EVENING AND INTO EARLY SATURDAY
MORNING. A FEW THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE HIGH
WINDS AND EVEN A TORNADO OR TWO. A STRONG COLD FRONT WILL THEN
BRING AN END TO THE PRECIPITATION DURING SATURDAY WITH A COLDER
AIRMASS BRINGING FREEZING OVERNIGHT LOW TEMPERATURES LATE IN THE
WEEKEND THROUGH TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED DURING TONIGHT.

In the hours before

Local storm report, Jan 8, 6:31 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             NACOGDOCHES             31.61N  94.65W
01/08/2016  E1.00 INCH       NACOGDOCHES        TX   BROADCAST MEDIA

            BROADCAST MEDIA RECEIVED SEVERAL REPORTS OF HAIL ON THE
            SOUTHSIDE OF NACOGDOCHES.

&&

EVENT NUMBER SHV1600004

20
Special weather statement, Jan 8, 6:49 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
649 PM CST FRI JAN 8 2016

TXZ152-153-166-090130-
SAN AUGUSTINE TX-NACOGDOCHES TX-SHELBY TX-
649 PM CST FRI JAN 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN AUGUSTINE...
NORTHEASTERN NACOGDOCHES AND CENTRAL SHELBY COUNTIES UNTIL 730 PM
CST...

AT 649 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARTINSVILLE...OR 15 MILES SOUTHWEST OF CENTER...MOVING NORTHEAST AT
30 MPH.

DIME TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTER...TENAHA...MARTINSVILLE...NEUVILLE...SHELBYVILLE...HUXLEY...JERICHO...
JAMES AND ARCADIA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
EASTERN TEXAS.

LAT...LON 3153 9440 3166 9451 3194 9424 3175 9386
TIME...MOT...LOC 0049Z 233DEG 26KT 3165 9439

15
Special weather statement, Jan 8, 6:58 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CST FRI JAN 8 2016

TXZ152-165-090145-
ANGELINA TX-NACOGDOCHES TX-
658 PM CST FRI JAN 8 2016

...SPECIAL WEATHER STATEMENT...

AT 658 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST SOUTH OF DIBOLL...MOVING NORTHEAST AT 35 MPH.

HALF TO THREE QUARTER INCH DIAMETER HAIL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LUFKIN...NACOGDOCHES...DIBOLL...HUDSON...HUNTINGTON...WODEN...BURKE...HOMER
AND REDLAND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
EASTERN TEXAS.

LAT...LON 3111 9472 3111 9475 3113 9480 3113 9482
      3115 9485 3118 9485 3121 9487 3123 9486
      3125 9488 3159 9469 3152 9441 3110 9470
TIME...MOT...LOC 0057Z 209DEG 36KT 3117 9481

15
Special weather statement, Jan 8, 7:09 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CST FRI JAN 8 2016

LAZ010-TXZ153-090200-
DE SOTO LA-SHELBY TX-
709 PM CST FRI JAN 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH IN
NORTHWESTERN LOUISIANA AND NORTHEASTERN SHELBY COUNTIES UNTIL 800 PM
CST...

AT 708 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
BETWEEN LOGANSPORT AND STANLEY...OR 15 MILES WEST OF
MANSFIELD...MOVING NORTHEAST AT 30 MPH.

DIME TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...JOAQUIN...KEACHI...GRAND CANE...LONGSTREET...STANLEY...
GLOSTER...REEDS STORE...KEAT CHIE...KINGSTON AND KICKAPOO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
EASTERN TEXAS.

LAT...LON 3191 9406 3198 9403 3198 9402 3199 9403
      3218 9401 3219 9395 3223 9389 3217 9365
      3188 9390
TIME...MOT...LOC 0108Z 204DEG 23KT 3195 9395

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:09 PM CSTSpecial Weather StatementSHVDe Soto51 min
Jan 8, 7:38 PM CSTSpecial Weather StatementSHVDe Soto52 min
Jan 8, 8:00 PM CSTSpecial Weather StatementSHVRed River45 min
Jan 8, 8:09 PM CSTSpecial Weather StatementSHVWebster36 min
Jan 8, 8:20 PM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Red River, Webster40 min
Jan 8, 9:01 PM CSTSpecial Weather StatementSHVBienville, Lincoln44 min
Jan 8, 9:05 PM CSTSpecial Weather StatementSHVUnion40 min
Jan 9, 2:17 AM CSTSpecial Weather StatementSHVLaSalle28 min
Jan 9, 2:29 AM CSTLake Wind AdvisorySHVBossier, Caddo16 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.